Publication Abstracts

Canuto and Chiu 1968

Canuto, V., and H.-Y. Chiu, 1968: Thermodynamic properties of a magnetized Fermi gas. Phys. Rev., 173, 1220-1228, doi:10.1103/PhysRev.173.1220.

In a previous paper, we calculated the equation of state of a Fermi gas at arbitrary temperature in a uniform and constant magnetic field of arbitrary strength. (Such a gas is now referred to as a magnetized Fermi gas.) In the present paper, we have studied the properties of the equation of state and have obtained simplified expressions for the normal stresses and the energy and particle densities. These expressions can be used in astrophysical applications. We have found that under suitable conditions of degeneracy (the temperature approaching 0), a magnetized Fermi gas behaves exactly as a one-dimensional gas, which has been studied extensively as a theoretical problem. We have also obtained expressions for the grand partition function.

Export citation: [ BibTeX ] [ RIS ]

BibTeX Citation

  author={Canuto, V. and Chiu, H.-Y.},
  title={Thermodynamic properties of a magnetized Fermi gas},
  journal={Physical Review},

[ Close ]

RIS Citation

ID  - ca01500p
AU  - Canuto, V.
AU  - Chiu, H.-Y.
PY  - 1968
TI  - Thermodynamic properties of a magnetized Fermi gas
JA  - Phys. Rev.
JO  - Physical Review
VL  - 173
SP  - 1220
EP  - 1228
DO  - 10.1103/PhysRev.173.1220
ER  -

[ Close ]

• Return to 1968 Publications

• Return to Publications Homepage